MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMIS BROACH HANDLE; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA AMIS BROACH HANDLE; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.15.10.0131
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 24 july 2019: lot 1653995: (b)(4) items manufactured and released on 9-mar-2017.No anomalies found related to the problem.To date no similar events reported on this batch.Visual inspection performed by r&d project manager: the spring ball plunger is came apart as described in the complaint.It is possible this occurrence was influenced by variation in production/assembly however this cannot be confirmed.
 
Event or Problem Description
During the surgery the instrument ball spring mechanism broke.No parts fell in the patient, the surgery was completed successfully using the second broach handle of the instrument set.

Brand Name
AMIS BROACH HANDLE
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8835300
Report Number3005180920-2019-00660
Device Sequence Number2824182
Product Code LXH
UDI-Device Identifier07630040768672
UDI-Public07630040768672
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.15.10.0131
Device Lot Number1653995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;